U.S. doctors online nowAsk doctors free
Idaho Falls, ID
A 24-year-old male asked:

my dr is starting me on lithium. what is this going to do to me. i wanta normal life again w/out drugs. it causes more anxiety just thinking abt it.

1 doctor answer1 doctor weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
I only see: Anxiety, agitation, easily distracted listed as conditions. Do you have a mood disorder? Depression? Bipolar disorder? Lithium isn't normally used to treat an anxiety disorder. You might want to clarify this with your psychiatrist/ medical provider.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

Langley, KY
A 19-year-old male asked:

I have been off of Lithium for a month now. Increase in anxiety. Will these symptoms go away? If so how long?

1 doctor answer1 doctor weighed in
Dr. Andrew Berry
Clinical Psychology 14 years experience
Psychiatric consult: Consult a psychiatrist for this question to make sure another medication is not warranted for the anxiety. Also, go to a psychodynamically trained psychologist to assess for non=psychiatric reasons for the anxiety.
Langley, KY
A 19-year-old male asked:

I would just like to ask. Does increase in anxiety from coming off of lithium disappear over time?

1 doctor answer1 doctor weighed in
Dr. Ajay Acharya
A Verified Doctor answered
A US doctor answered Learn more
Yes...: It will. Hope you are taking alternate therapy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Feb 7, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.